Alert archive / Kansas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 128, NWS Wichita, KS
NWS Wichita, KS issued this severe thunderstorm warning at Jun 29, 2000, 11:10 PM CDT for Kingman County, Kansas. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 29, 2000, 11:10 PM CDT (04:10 UTC)
- Expired
- Jun 30, 2000, 12:15 AM CDT
- In force
- 65 min
- Issued by
- NWS Wichita, KS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Kingman County, KS
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 29, 10:30 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 4.2 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 479 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 1346 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 267 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 3.0
The text
As transmitted, in the capitals the NWS used until 2016.
271 WUUS53 KICT 300411 SVRICT KSC095-300515- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WICHITA KS 1110 PM CDT THU JUN 29 2000 THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... KINGMAN COUNTY IN SOUTH CENTRAL KANSAS * UNTIL 1215 AM CDT. * AT 1107 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 3 MILES EAST OF ARLINGTON TO 6 MILES NORTHEAST OF SAWYER...OR ALONG A LINE EXTENDING FROM 17 MILES SOUTHWEST OF HUTCHINSON TO 8 MILES SOUTHEAST OF PRATT...MOVING SOUTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORMS WILL BE AFFECTING CUNNINGHAM THRU 1120 PM CDT... NEAR KINGMAN AROUND 1130 PM CDT... NEAR NORWICH AROUND MIDNIGHT CDT... THE SEVERE THUNDERSTORMS ARE CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF QUARTERS... DAMAGING WINDS GREATER THAN 60 MILES AN HOUR... THE STORMS HAVE A HISTORY OF PRODUCING DAMAGING WINDS AND LARGE HAIL. SEEK A STURDY SHELTER IMMEDIATELY AND STAY AWAY FROM WINDOWS REPEATING...A SEVERE THUNDERSTORM WARNING HAS BEEN ISSUED FOR KINGMAN COUNTY UNTIL 1215 AM CDT. LAT...LON 3774 9780 3773 9879 3738 9845 3738 9780 ES NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 9:57 PM CDT, 1 hour 13 minutes earlier.
Area forecast discussion, Jun 29, 9:57 PM CDT, 1 hour 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 957 PM CDT THU JUN 29 2000 ...UPDATED... NMRS REPORTS OF WND AND VRY LRG HAIL CONT TO BE RECEIVED ACRS BARTON COUNTY AS OF 0250Z. BOW ECHO CONTS TO PROPAGATE SSEWD ALG LO LVL MOIST AXIS/SFC FNT FM GBD AREA TO WEST OF ICT. ALTHO LO LVL FLO WAS A BIT WKR ACRS SCNTRL KS...THE NWLY FLO ALOFT AND STM MOTION HAS RESULTED IN FAVORABLE STM RELATIVE INFLOW. RIGHT REAR QUAD OF UPR JET TO OUR E ALSO LEADING TO FAVORABLE VERT MOTION/STM MAINTENANCE NEXT CPL OF HOURS. XPCT SVR STMS TO CONT SSEWD MOVMT FLIRTING WITH WRN FLANK OF THE CWA THRU MIDNIGHT. NEXT CONCERN IS MESO SCALE WINDS WITH WAKE LOW DVLPMT. BEGINNING TO GET REPORTS OF HIGH WINDS BHND LINE ACRS RSL COUNTY. MAY NEED TO ISSUE HIGH WIND WARNING FOR PTNS OF CNTRL KS BFR MIDNIGHT. COORD WITH THE SPC...WW WL LIKELY BE ISSUED FOR PTNS OF SCNTRL KS TO THE W OF ICT SHORTLY. UPDATED ZONES OUT AS SOON AS POSBL. DARMOFAL .ICT...NONE.
In the hours before
Special weather statement, Jun 29, 8:18 PM CDT, 2 hours 52 minutes before
KSZ032-033-047>053-O67>072-082-083-091>096-098>100-300135- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WICHITA KS 818 PM CDT THU JUN 29 2000 THE NATIONAL WEATHER SERVICE IN WICHITA IS ACTIVATING OUR SKYWARN SPOTTER NETWORK. A SKYWARN OPERATOR IS MONITORING AREA NETWORKS. THE PRIMARY SKYWARN FREQUENCY IS 146.82 MHZ. KED
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 8:15 PM CDT | Severe Thunderstorm Warning | ICT | Russell | 60 min |
| Jun 29, 9:02 PM CDT | Severe Thunderstorm Warning | ICT | Barton | 58 min |
| Jun 29, 9:11 PM CDT | Severe Thunderstorm Warning | ICT | Russell | 49 min |
| Jun 29, 9:55 PM CDT | Severe Thunderstorm Warning | ICT | Barton | 50 min |
| Jun 29, 10:28 PM CDT | Severe Thunderstorm Warning | ICT | Reno | 62 min |
| Jun 29, 10:38 PM CDT | Severe Thunderstorm Warning | ICT | Rice | 67 min |
| Jun 30, 12:47 AM CDT | Severe Thunderstorm Warning | ICT | Butler | 58 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.